Topiramate (Topamax)

Discussion in 'Treatments' started by Kelli, Feb 13, 2015.

    1. Joanne Saunders

      Joanne Saunders Member

      Tinnitus Since:
      2018
      Cause of Tinnitus:
      Topirimate
      Topiramate 100mg daily for migraines. Side effects brain fog, tingling feet and hands and tinnitus getting louder by the day.

      Bringing down dose and the migraines are returning. Will the tinnitus go? Can anyone advise please and how long will it take to go away?
       
      • Good Question Good Question x 1
    2. Shizune
      Alone

      Shizune Member Podcast Patron Benefactor

      Location:
      The bell tower
      Tinnitus Since:
      H: 6/2020 T: 7/2020
      Cause of Tinnitus:
      Chemical inhalation+Too many sleeping drugs
      I was advised by two doctors to try Topamax for hyperacusis because of the theorized migraine connection.

      It helped my hyperacusis somewhat in terms of keeping it stable and allowed me to do more things like talk at mid-volume without setbacks, and eliminated my TTTS entirely. I was taking 25 mg once, then twice a day.

      Both times my body quickly got used to the dosage and my hyperacusis loudness got noticeably worse until I upped the dose again. Currently experiencing this same thing with the 50 mg a day.

      Keep in mind Topamax is ototoxic. My tinnitus has always been mild but I've gained more tones and louder volume since starting the med, and noticing more moments of ear pain with my hyperacusis.

      I don't want to discourage anyone from taking the med since it wasn't all downsides, I think it could majorly help hyperacusis at higher doses, and studies are showing it taken with Nortriptyline may be able to treat it. But it seems like there is a potential for great worsening if you have any withdrawals or get too used to the drug, or end up getting off it one day. It is hardcore stuff.
       
Loading...
Similar Threads - Topiramate (Topamax)
  1. saint
    Replies:
    2
    Views:
    2,480

Share This Page